MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was report ed that patient underwent revision surgery due to instability.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
As for zimmer specialists to perform an in-depth analysis it is required to have all necessary information at hand, it was therefore tried several times to receive additional information for this case.The missing information was requested but was not available.Event description: it was reported that a patient underwent an initial right hip procedure on an unknown date.Subsequently, the patient was revised due to instability on (b)(6) 2019.Review of received data: - x-rays: two images of undated radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the right hip components were anatomically aligned.No issues were noted.- a copy of two pages with product stickers has been received.The sticker of the biolox delta head is on the second page.There is also another ceramic head and a versys femoral head, two cpt stems, trilogy shell and trilogy insert as well as additional products used during surgery.- otherwise, no medical or patient data has been received.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check could not be performed as based on the received documents it remains unknown which products have been used together.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that a patient underwent an initial right hip procedure on an unknown date.Subsequently, the patient was revised due to instability on (b)(6) 2019.Neither relevant x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore, the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the significant lack of information the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the little information given and the unavailability of the products, we were not able to perform an investigation on the reported event.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, L, 32/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9847867
Report Number0009613350-2020-00139
Device Sequence Number2896096
Product Code LZO
UDI-Device Identifier00889024430334
UDI-Public00889024430334
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number00-8775-032-03
Device Lot Number2794535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;